Alert archive / Maine / Flash Flood Warnings in 2013

Flash Flood Warning 2, NWS Gray, ME

June 2, 2013Franklin County, Somerset County, Maine

NWS Gray, ME issued this flash flood warning at Jun 2, 2013, 2:01 PM EDT for Franklin County, Somerset County, Maine. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2013, 2:01 PM EDT (18:01 UTC)
Expired
Jun 2, 2013, 5:00 PM EDT
In force
3 hr
Issued by
NWS Gray, ME
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, ME, Somerset County, ME

The radar

The Portland,ME radar (KGYX), 121 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WGUS51 KGYX 021801
FFWGYX
MEC007-025-022100-
/O.NEW.KGYX.FF.W.0002.130602T1801Z-130602T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
201 PM EDT SUN JUN 2 2013

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN SOMERSET COUNTY IN WEST CENTRAL MAINE...
  CENTRAL FRANKLIN COUNTY IN WESTERN MAINE...

* UNTIL 500 PM EDT

* AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA WITH 
RAINFALL RATES UP TO TWO INCHES AN HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CARRABASSETT VALLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4497 7050 4514 7019 4505 7009 4497 7021
      4492 7032 4486 7043

$$

MPK
1 follow-up statement
511 
WGUS71 KGYX 021936
FFSGYX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
336 PM EDT SUN JUN 2 2013

MEC007-025-022100-
/O.CON.KGYX.FF.W.0002.000000T0000Z-130602T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOMERSET ME-FRANKLIN ME-
336 PM EDT SUN JUN 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
CENTRAL FRANKLIN AND SOUTH CENTRAL SOMERSET COUNTIES...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED 
A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARRABASSETT
VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4497 7050 4514 7019 4505 7009 4497 7021
      4492 7032 4486 7043

$$

MPK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 11:35 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 2, 11:35 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1135 AM EDT SUN JUN 2 2013

.SYNOPSIS...
HIGH PRESSURE SHIFTS EAST TODAY WITH A COLD FRONT APPROACHING
FROM THE WEST. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP TODAY
AHEAD OF THE FRONT WITH THE POTENTIAL TO PRODUCE STRONG WINDS AND
HEAVY RAIN. THE FRONT IS SLOW TO PUSH THROUGH THE AREA AND THERE
WILL BE A THREAT FOR MORE SHOWERS AND THUNDERSTORMS NEAR THE COAST
ON MONDAY. HIGH PRESSURE WILL BUILD SOUTHEAST OUT OF CANADA
THROUGH THE MIDDLE OF THE WEEK...BRINGING COOLER WEATHER BACK INTO
THE AREA.

&&

.NEAR TERM /TODAY/...
1130AM UPDATE... HAVE UPDATED THE FORECAST PRODUCTS TO INCLUDE
SEVERE THUNDERSTORM WATCH 271 FOR ALL OF NEW HAMPSHIRE AND MOST OF
WESTERN MAINE.

11AM UPDATE... MADE FURTHER ADJUSTMENTS TO HOURLY POP FORECAST TO
SHOW PROGRESSION OF PRECIPITATION CHANCES ACROSS THE AREA. LINE OF
STORMS HAS FORMED IN VERMONT AND IS MOVING INTO NEW HAMPSHIRE NOW.
OTHER CUMULUS HAS DEVELOPED OVER THE MOUNTAINS OF WESTERN MAINE
WHICH MAY LEAD TO THUNDERSTORM DEVELOPMENT AS WELL. SEVERE
THUNDERSTORM WATCH MAY BE NEEDED BY THIS AFTERNOON.

815AM UPDATE... HAVE MADE ADJUSTMENTS MAINLY TO HOURLY POP GRIDS
TO REFLECT THAT RAIN IS NOT EXPECTED NOW BUT CHANCES INCREASE
AFTER ABOUT 11AM. STILL EXPECTING SHOWERS AND THUNDERSTORMS TO
FORM ACROSS NEW HAMPSHIRE AND NORTHWEST MAINE LATE THIS MORNING OR
EARLY THIS AFTERNOON... WITH A LINE FORMING AND MOVING ACROSS THE
AREA THIS EVENING. STILL A THREAT FOR DAMAGING WINDS PRIMARILY.

7AM UPDATE... HAVE UPDATED GRIDS BASED ON CURRENT CONDITIONS
ACROSS MAINE/NEW HAMPSHIRE. BANDS OF SHOWERS AND STORMS THAT WERE
LOCATED ACROSS THE MOUNTAINS HAS WEAKENED AND SHIFTED NORTH.
MEANWHILE...A LARGE AREA OF PRECIPITATION WITH EMBEDDED CONVECTION
IS MOVING NORTHEAST INTO UPSTATE NEW YORK.

TIMING OF PRECIPITATION MAY NEED TO BE NUDGED FORWARD IN TIME A
COUPLE HOURS...HOWEVER LATEST HRRR RUN CONTINUES TO SHOW THE
CONVECTION REACHING THE MOUNTAINS OF MAINE AND WESTERN NEW
HAMPSHIRE BETWEEN 19Z- 20Z.

HAVE ADJUSTED CLOUDS BASED ON SATELLITE IMAGERY...DEW POINTS AND
TEMPERATURES THIS PACKAGE.

ORIGINAL DISCUSSION... A SLIGHT RISK FOR SEVERE THUNDERSTORMS
CONTINUES TODAY INTO THIS EVENING.

CONVECTION WILL REDEVELOP TODAY AHEAD OF AN APPROACHING COLD FRONT
AND PRE FRONTAL SURFACE TROUGH. STRONG WIND FIELDS WILL ALLOW FOR THE
POSSIBILITY OF DAMAGING WINDS...MAINLY IN BOWING OR LEWP SEGMENTS.
CANNOT RULE OUT THE POSSIBILITY OF HAIL IN ANY DISCRETE STORMS.

MID LEVEL LAPSE RATES DECREASE DURING THE DAY...AND WITH GOOD SOLAR
HEATING OVER SOUTHERN INTERIOR SECTIONS...CAPE VALUES WILL CLIMB
TO AT OR ABOVE 1000 J/KG...WITH A FEW FAR SOUTHERN INTERIOR AREAS
APPROACHING 2000 J/KG.

LOW LEVEL HELICITY VALUES WILL INCREASE DURING THE DAY AS WELL WHICH
MAY LEAD TO ISOLATED SUPERCELLS.

STORM MOTION WILL BE RELATIVELY RAPID...BUT WITH THE FRONT SLOWLY
OVER THE REGION...TRAINING ECHOES MAY LEAD TO LOCALLY HEAVY RAINFALL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
THUNDERSTORMS WILL BE CONTINUING INTO TONIGHT AS SURFACE COLD
FRONT CONTINUES TO SLOW IN ITS FORWARD MOTION. FAR SOUTHERN
AREAS MAY HAVE YET ANOTHER ROUND OF SHOWERS AND STORMS MONDAY
MORNING AS MODELS CONTINUE TO SHOW A WEAKNESS IN THE SURFACE
FIELDS AND POSSIBLY THE DEVELOPMENT OF A WAVE OF LOW PRESSURE IN
THE GULF OF MAINE.

THE PRECIPITATION WILL ALLOW FOR A MOIST GROUND AND MORE PATCHY
FOG TO DEVELOP TONIGHT. USED OF A BLEND OF MAV/MET MOS FOR
OVERNIGHT MINS AND DAYTIME HIGHS ON MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE COLD FRONT MOVES OFF THE COAST BY MONDAY EVENING ALLOWING
CLEARING BEHIND THE FRONT ON A DEVELOPING WNW DOWNSLOPING FLOW.
TUESDAY/WEDNESDAY THE DRIER NW FLOW WILL BRING A RETURN TO A MUCH
DRIER AIR MASS AND NEAR NORMAL TEMPERATURES. LATE IN THE WEEK AN
UPPER LONGWAVE TROUGH WILL BE CARVED OUT OVER THE GREAT LAKES THAT
WILL GRADUALLY DEEPEN AND SPREAD A MOIST UNSTABLE SW FLOW ALOFT
INTO THE REGION WHILE IN THE LOW LEVELS A MOIST COOL SE FLOW
STRENGTHENS. FRIDAY/SATURDAY THIS UPPER TROUGH WILL REMAIN TO OUR
WEST BUT SEVERAL WEAK COASTAL LOWS MAY TRY TO DEVELOP AND POSSIBLY
SPREAD STEADIER RAINS ACROSS THE AREA. QPF AMOUNTS WILL BECOME
DEPENDENT ON THE PRECISE EVOLUTION OF THIS BROAD COMPLEX SYSTEM
LATE IN THE WEEK. ALL MODELS ARE HINTING AT THIS BUT WITH SOME
DIFFERENCES IN TIMING AND SCENARIOS. LATE IN THE WEEK TEMPERATURES
WILL BE QUITE COOL AS THE MOIST DAMP SE FLOW DEVELOPS.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
SHORT TERM...
GENERALLY VFR CONDITIONS TO START THE DAY. CEILINGS/VISIBILITIES
BEGIN TO LOWER DURING THE EARLY AFTERNOON HOURS IN THE MOUNTAINS
AS SHOWERS AND THUNDERSTORMS DEVELOP AHEAD OF AN APPROACHING COLD
FRONT. EXPECT IFR CONDITIONS WITH LOCALLY LIFR IN ANY SHOWERS
AND STORMS AS THEY GRADUALLY EXIT THE MOUNTAINS AND MOVE TOWARDS
THE COASTLINE BY LATER IN THE DAY. SCATTERED SHOWERS AND STORMS
WILL CONTINUE TONIGHT...AND ALSO MONDAY MORNING OVER FAR SOUTHERN
SECTIONS.

LONG TERM...
VFR CONDITIONS TUESDAY/WEDNESDAY BECOMING MVFR IN DEVELOPING
SCATTERED SHOWERS BY LATE THURSDAY.

&&

.MARINE...
SHORT TERM...
EXPECT WINDS TO STRENGTHEN TODAY AHEAD OF THE COLD FRONT WITH
WAVE HEIGHTS INCREASING AS WELL. SCA CONTINUES THRU LATE TONIGHT...BUT
WINDS SHOULD STAY BELOW GALE CRITERIA. SCAS EXPANDED TO INCLUDE
THE BAYS AS WAVES WILL BE INCREASING AS WELL.

LONG TERM...
WINDS AND SEAS TO REMAIN BELOW SCA CONDITIONS.

&&

.FIRE WEATHER...
INCREASING MOISTURE ACROSS THE AREA WILL KEEP RELATIVE HUMIDITY
VALUES UP THE NEXT FEW DAYS. THUNDERSTORMS WILL POSE A RISK OF
LIGHTNING BUT WILL ALSO BE PROVIDING SUBSTANTIAL RAINFALL TO AREAS
WHICH ARE AFFECTED BY THEM.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ150>154.

&&

NEAR TERM UPDATE... KIMBLE
Hazardous weather outlook, Jun 2, 3:15 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
315 AM EDT SUN JUN 2 2013

MEZ007>009-012>014-018>028-NHZ001>010-013-014-030715-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
315 AM EDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT
AS A COLD FRONT APPROACHES THE REGION. DAMAGING WINDS AND LARGE
HAIL ARE THE PRIMARY THREATS FROM THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-030715-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
315 AM EDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT
AS A COLD FRONT APPROACHES THE REGION. DAMAGING WINDS AND LARGE
HAIL ARE THE PRIMARY THREATS FROM THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 2, 11:00 AM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1100 AM EDT SUN JUN 2 2013

MEZ007>009-012>014-018>028-NHZ001>010-013-014-021800-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER...PORTSMOUTH...HAMPTON
1100 AM EDT SUN JUN 2 2013

...STRONG TO POTENTIALLY SEVERE STORMS POSSIBLE TODAY...

STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE
AREA FROM LATE THIS MORNING THROUGH THIS EVENING. AT 11 AM A LINE
OF THUNDERSTORMS WAS DEVELOPING ACROSS EASTERN VERMONT AND MOVING
SLOWLY EASTWARD. ANY SEVERE STORMS COULD CONTAIN DAMAGING WINDS
AND LARGE HAIL. ANYONE OUTSIDE THIS AFTERNOON AND EVENING SHOULD
BE PREPARED TO SEEK SHELTER IMMEDIATELY IF STORMS THREATEN.

JENSENIUS
Special weather statement, Jun 2, 12:13 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1213 PM EDT SUN JUN 2 2013

NHZ003-005-007-021700-
NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-
1213 PM EDT SUN JUN 2 2013

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...COOS COUNTY AND
GRAFTON COUNTY THROUGH 100 PM EDT...

AT 1213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF LEBANON...OR ABOUT OVER
WHITE RIVER JUNCTION...MOVING NORTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LEBANON...HANOVER...
ENFIELD...LYME...ORFORD...DORCHESTER...WENTWORTH...LAKE TARLETON
STATE PARK...WARREN AND RUMNEY THROUGH 100 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

LAT...LON 4364 7232 4369 7232 4374 7227 4375 7222
      4383 7219 4386 7220 4388 7218 4403 7196
      4378 7173 4355 7232 4359 7236

ES
Special weather statement, Jun 2, 12:30 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1230 PM EDT SUN JUN 2 2013

NHZ002-003-021700-
NORTHERN GRAFTON-SOUTHERN COOS-
1230 PM EDT SUN JUN 2 2013

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY AND GRAFTON COUNTY
THROUGH 100 PM EDT...

AT 1230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF CARROLL...OR ABOUT
6 MILES NORTHEAST OF BETHLEHEM...MOVING NORTHEAST AT 30 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND TWIN MOUNTAIN...
WHITEFIELD...CARROLL...JEFFERSON...RANDOLPH...MOOSE BROOK STATE
PARK...YORK POND AND SHELBURNE THROUGH 100 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

LAT...LON 4462 7132 4439 7116 4425 7156 4436 7165

ES
Special weather statement, Jun 2, 12:43 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1243 PM EDT SUN JUN 2 2013

MEZ007-008-021715-
NORTHERN FRANKLIN-NORTHERN OXFORD-
1243 PM EDT SUN JUN 2 2013

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH 115 PM EDT...

AT 1243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES SOUTH OF RANGELEY LAKE STATE
PARK...OR ABOUT 13 MILES SOUTHWEST OF RANGELEY...MOVING NORTHEAST AT
30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
RANGELEY LAKE STATE PARK...RANGELEY...DALLAS AND REDINGTON THROUGH
115 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

LAT...LON 4509 7048 4491 7036 4473 7073 4487 7085

ES
Special weather statement, Jun 2, 1:12 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
112 PM EDT SUN JUN 2 2013

MEZ009-021800-
CENTRAL SOMERSET-
112 PM EDT SUN JUN 2 2013

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 200 PM
EDT...

AT 112 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF FLAGSTAFF LAKE...OR
ABOUT 11 MILES EAST OF EUSTIS...MOVING NORTHEAST AT 30 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND FLAGSTAFF LAKE...
THE FORKS AND LAKE MOXIE THROUGH 200 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4562 6983 4539 6973 4521 7026 4533 7034

ES
Special weather statement, Jun 2, 1:43 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
143 PM EDT SUN JUN 2 2013

MEZ007-008-021815-
NORTHERN FRANKLIN-NORTHERN OXFORD-
143 PM EDT SUN JUN 2 2013

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH 215 PM EDT...

AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF ANDOVER...OR ABOUT 15
MILES WEST OF RUMFORD...MOVING NORTHEAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ANDOVER...ROXBURY AND
BYRON THROUGH 215 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4486 7060 4472 7044 4451 7082 4467 7090

ES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:43 PM EDTSpecial Weather StatementGYXFranklin32 min
Jun 2, 12:53 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford52 min
Jun 2, 1:12 PM EDTSpecial Weather StatementGYXSomerset48 min
Jun 2, 1:36 PM EDTSevere Thunderstorm WarningGYXFranklin, Somerset39 min
Jun 2, 1:43 PM EDTSpecial Weather StatementGYXOxford32 min
Jun 2, 2:06 PM EDTSpecial Weather StatementGYXSomerset24 min
Jun 2, 2:09 PM EDTSevere Thunderstorm WarningGYXFranklin, Somerset36 min
Jun 2, 2:58 PM EDTSpecial Weather StatementGYXFranklin47 min
Jun 2, 3:11 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford34 min
Jun 2, 3:13 PM EDTSpecial Weather StatementGYXOxford47 min
Jun 2, 3:23 PM EDTSpecial Weather StatementGYXSomerset52 min
Jun 2, 3:52 PM EDTSevere Thunderstorm WarningGYXOxford38 min
Jun 2, 3:55 PM EDTSevere Thunderstorm WarningGYXOxford50 min
Jun 2, 4:05 PM EDTSevere Thunderstorm WarningGYXFranklin, Somerset40 min
Jun 2, 4:13 PM EDTTornado WarningGYXFranklin, Somerset32 min
Jun 2, 4:20 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Oxford, York40 min
Jun 2, 4:22 PM EDTFlash Flood WarningGYXSomerset3 hr
Jun 2, 4:40 PM EDTTornado WarningGYXSomerset35 min
Jun 2, 4:45 PM EDTSevere Thunderstorm WarningGYXSomerset30 min
Jun 2, 4:48 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Franklin, Kennebec, Oxford, Sagadahoc and 1 more57 min
Jun 2, 4:50 PM EDTSevere Thunderstorm WarningGYXFranklin, Somerset40 min
Jun 2, 4:57 PM EDTSpecial Marine WarningGYX2 hr
Jun 2, 5:00 PM EDTFlash Flood WarningGYXFranklin, Oxford, Somerset3 hr
Jun 2, 5:05 PM EDTSevere Thunderstorm WarningGYXYork40 min
Jun 2, 5:23 PM EDTSevere Thunderstorm WarningGYXFranklin, Kennebec, Somerset, Waldo52 min
Jun 2, 7:16 PM EDTAreal Flood WarningGYXFranklin, Oxford, Somerset4 hr

Nearby

Flash Flood Warnings in Maine, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.